MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW EPIDURAL CATHETERIZATION KIT; ANESTHESIA CONDUCTION CATHETER

ARROW INTERNATIONAL LLC ARROW EPIDURAL CATHETERIZATION KIT; ANESTHESIA CONDUCTION CATHETER
Catalog Number SJ-05501
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that: "on (b)(6) 2024, we had a laboring patient who had an epidural catheter placed for pain control by anesthesia at 1650.Once the patient delivered, a registered nurse (rn) attempted to remove the epidural catheter with slight resistance noted with gentle traction.The rn directed patient to curl forward.The epidural catheter noted to remove with gentle, steady traction.During this, the patient was noted to slightly adjust upright during this process.The epidural catheter came out and appeared sheared with no black tip color marking observed.The patient had the epidural catheter removed at another acute care facility on (b)(6) 2024 after discharging from (b)(6).We had this event investigated and the catheter was removed according to policy.The patient is reported to be doing well.".
 
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that: "on (b)(6)2024, we had a laboring patient who had an epidural catheter placed for pain control by anesthesia at 1650.Once the patient delivered, a registered nurse (rn) attempted to remove the epidural catheter with slight resistance noted with gentle traction.The rn directed patient to curl forward.The epidural catheter noted to remove with gentle, steady traction.During this, the patient was noted to slightly adjust upright during this process.The epidural catheter came out and appeared sheared with no black tip color marking observed.The patient had the epidural catheter removed at another acute care facility on (b)(6)2024 after discharging from mje.We had this event investigated and the catheter was removed according to policy.The patient is reported to be doing well.".
 
Additional Manufacturer Narrative
(b)(4).The customer reported the epidural catheter broke during removal.The customer returned one catheter adapter and two epidural catheter pieces.The components were received connected together.The returned components were visually examined with and without magnification.Visual exanimation of the returned catheter adapter revealed the adapter appears typical with no observed defects or anomalies.Visual examination of the returned catheter pieces revealed on the likely most proximal piece, the extrusion and coil wire are extremely stretched at the likely distal end.The extrusion and coil wire on the likely most distal piece are also stretched at the point of separation at the likely proximal end.Also, both the proximal and distal ends of the returned catheter pieces appear to be intact.The catheter appears to have been used as biological material can be seen between the inner coils.No other defects or anomalies were observed.The customer also provided photos that appear to show an epidural kit lidstock.A dimensional inspection was performed on the catheter using a ruler.The proximal end catheter extrusion piece measures approximately 88.1cm.The distal end catheter piece measures approximately 8.2cm.Both catheter pieces combine to measure approximately 96.3cm.None of the catheter appears to be missing.However, with the coils and extrusion being stretched, this is why the catheter is outside of the specification of 88.5-91.5 cm per graphic.A device history record review was performed on the epidural catheter with no relevant findings.The ifu for this kit, was reviewed as a part of this complaint investigation.The ifu warns the user, "never tug or quickly pull-on catheter during removal from patient to reduce risk of catheter breakage.Do not apply additional tension on the catheter if catheter begins to stretch excessively.Reposition patient to open the vertebral interspaces and reattempt removal if resistance is encountered or if catheter stretches excessively during removal.The reported complaint of epidural catheter breaking during removal was confirmed based upon the sample received.The customer returned two catheter pieces that were separated at the extrusion.None of the catheter appeared to be missing.At the point of separation, the extrusion and coil wire were extremely stretched on the likely proximal piece and was also stretched on the likely distal piece.The ifu for this product warns the user not to apply additional tension if the catheter begins to stretch as there is a risk for separation.Therefore, based upon the condition of the sample received, unintentional user error caused or contributed to this event.No further action is required at this time.

Brand Name
ARROW EPIDURAL CATHETERIZATION KIT
Common Device Name
ANESTHESIA CONDUCTION CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21383869
Report Number9680794-2025-00115
Device Sequence Number8291722
Product Code BSO
UDI-Device Identifier50801902013694
UDI-Public(01)50801902013694(11)240824(17)251231(10)33F24H0029(21)
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue NumberSJ-05501
Device Lot Number33F24H0029
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by Manufacturer03/14/2025
Initial Report FDA Received Date02/14/2025
Supplement Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown